MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-120/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, an afx infrarenal aortic extension, vela suprarenal and vela infrarenal devices and an iliac limb stent graft to treat an abdominal aortic aneurysm (aaa).There was a type 2 endoleak (anatomy-related) reported post initial procedure.Due to sac growth two years post implant the sac, lumbar arteries and ima were coiled.It seemed to have some benefit but the endoleak continued.Approximately 4.5 years post initial procedure a computed tomography angiogram (cta) shows a type 3a endoleak between the main body and first proximal extension.The physician elected to reline the bifurcated stent graft, vela suprarenal and limb stent graft.The endoleak was confirmed resolved, and the patient is stable and at home.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak event is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.The final patient status was reported as stable post the secondary endovascular procedure.No additional investigation of this reported adverse event is planned however, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10587471
Report Number2031527-2020-00274
Device Sequence Number19137323
Product Code MIH
UDI-Device Identifier00818009011985
UDI-Public(01)00818009011985(17)171212
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2017
Device Model NumberBA25-120/I20-40
Device Lot Number1283306005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL AORTIC EXTENSION - 1298666056; AFX LIMB STENT GRAFT - 1047368-008; AFX VELA INFRARENAL - 1252166044; AFX VELA SUPRARENAL - 1252432018; AFX INFRARENAL AORTIC EXTENSION - 1298666056; AFX LIMB STENT GRAFT - 1047368-008; AFX VELA INFRARENAL - 1252166044; AFX VELA SUPRARENAL - 1252432018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR